Thunderstorm Wind, Cherry
- When
- June 13, 1:45 AM CST
- Where
- Cherry County, 0.86 mi NE of Sparks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.960, -100.260
The thunderstorm wind gusts estimated at 60 mph downed tree limbs.
Damaging wind gusts occurred during the early morning hours along the southern end of a linear line of thunderstorms in northern Cherry County in Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Damaging wind gusts occurred during the early morning hours along the southern end of a linear line of thunderstorms in northern Cherry County in Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 12, 1:43 PM CST, 12 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT SUN JUN 12 2011 .SYNOPSIS... H5 ANALYSIS THIS MORNING INDICATING A BROAD TROUGH OF LOW PRESSURE ACROSS THE WESTERN QUARTER OF THE CONUS WITH LOW AMPLITUDE RIDGING EXTENDING FROM THE UPPER MISSISSIPPI VALLEY SWD INTO NRN MO. FURTHER EAST...A TROUGH OF LOW PRESSURE WAS LOCATED ACROSS WRN QUEBEC AND EASTERN ONTARIO. WV IMAGERY ATTM INDICATING A LEAD DISTURBANCE LIFTING FROM THE FOUR CORNERS NEWD INTO WRN COLORADO WITH A SECOND DISTURBANCE LIFTING ACROSS SRN ID. AT THE SURFACE...A COUPLE OF WEAK FRONTAL BOUNDARIES WERE NOTED. THE FIRST FRONTAL BOUNDARY EXTENDED FROM NERN WY EWD INTO WRN AND NRN SD. THE SECOND BOUNDARY EXTENDED ACROSS CENTRAL KANSAS. VIS SATELLITE IMAGERY OVER THE PAST HOUR...IS BEGINNING TO INDICATE SOME CU DEVELOPMENT OVER ERN WYOMING...WITH A LARGE AREA OF STRATO CU EXTENDING FROM SWRN NEBRASKA INTO WRN KS. TEMPERATURES AS OF 2 PM CDT...RANGED FROM 75 TO 80 DEGREES. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY...THUNDERSTORM INITIATION AND CORRESPONDING POPS WILL BE THE MAIN FORECASTING CHALLENGES OVER THE NEXT SEVERAL DAYS. FOR TONIGHT...AM EXPECTING THUNDERSTORM INITIATION IN TWO PLACES...THE FIRST OVER ERN WYOMING...WHICH WILL TRANSITION EAST INTO THE BLACK HILLS...AND SECOND...OVER ERN COLORADO. SOME DOUBT EXISTS AS TO HOW FAR EAST...THE SECOND AREA OF CONVECTION WILL TRANSITION EAST...BASED ON COOLER TEMPS AND CLOUD COVER OVER WRN KS...AND A WEAKER LOW LEVEL JET...WHICH IS MORE FOCUSED OVER SRN SO DAKOTA AND FAR NRN NEBRASKA. BULK SHEAR STARTS OUT MARGINAL OUT WEST...THEN INCREASES TO 50 KTS TOWARD 00Z. ISOLATED STORMS OVER ERN WYOMING INITIALLY...SHOULD BECOME BETTER ORGANIZED AS THEY MOVE INTO THE NEBRASKA PANHANDLE...WITH MORE AVAILABLE MOISTURE AND STRONGER DEEP LAYER SHEAR. H5 STEERING WINDS WILL CARRY THIS ACTIVITY NEWD...CLIPPING MY NWRN ZONES LATER THIS EVENING. GIVEN THE LACK OF A SURFACE BOUNDARY...AM EXPECTING HAILERS AND WIND PRODUCING TSRAS RIGHT NOW WITH A SMALL TORNADO THREAT. THIS SHOULD BE FARTHER NORTH...WHERE THE SURFACE FRONTAL BOUNDARY IS LOCATED OVER SD. FOR TOMORROW AND TOMORROW NIGHT...SEVERE THREAT LOOKS MORE PROMISING ACROSS THE SRN HALF OF THE CWA MONDAY AFTERNOON. THE LATEST NAM IS INDICATING A SURFACE BOUNDARY EXTENDING ACROSS SRN NEBRASKA AND NRN KS MONDAY AFTERNOON. IN ADDITION...SB CAPES OF 2000 TO 4000 J/KG AND LI'S OF -6 TO -9C WILL BECOME FOCUSED ALONG AND SOUTH OF THE INTERSTATE. INITIATION IS EXPECTED OVER NERN COLORADO AND THE PANHANDLE...WITH LOW LEVEL LAPSE RATES OF 8.5 TO 9.5 C/KM. H5 STEERING WINDS WILL BE WSW MONDAY AFTN/EVENING...WHICH WILL BE MORE FAVORABLE FOR PRECIPITATION TO REACH THE FORECAST AREA COMPARED TO THIS AFTERNOON. TUESDAY INTO WEDNESDAY...THE H5 PATTERN WILL TRANSITION TO RIDGING ACROSS THE CENTRAL AND NRN ROCKIES...LEADING TO A BRIEF REPRIEVE FROM THUNDERSTORMS. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS AND ENSEMBLES CONTINUE WITH THE IDEA OF A NEW TROUGH BECOMING ESTABLISHED ACROSS THE PACIFIC NORTHWEST. THE CENTER OF THE UPPER LOW CONTINUES TO REMAIN NORTH OF THE CANADIAN BORDER...AND THIS EVENTUALLY PUTS OUR AREA INTO A SOUTHWEST FLOW ALOFT. CHANCES FOR THUNDERSTORMS LOOK POSSIBLE JUST ABOUT DAILY ACROSS THE AREA THURSDAY THROUGH SUNDAY...AS A WAVY STATIONARY FRONT BECOMES ESTABLISHED ACROSS THE CENTRAL PLAINS. PLENTY OF MOISTURE AND INSTABILITY WILL BE PRESENT...AS HIGHS CLIMB INTO THE 80S EACH DAY. LOWS WILL BE QUITE MILD AS WELL /IN THE 60S/ WITH THE HIGHER DEW POINTS. && .AVIATION...WITH A MOIST SOUTHEAST FLOW...STRATUS WILL DEVELOP INTO THE AREA AFTER ABOUT 02Z MONDAY. IFR CONDITIONS ARE EXPECTED INTO THE KLBF AND KVTN TERMINALS AFTER 06Z MONDAY. TSTM DEVELOPMENT IS POSSIBLE THROUGH THE EVENING...MOSTLY WEST OF THE KLBF AND KVTN TERMINALS. && .HYDROLOGY...AT 1 PM CDT...THE RIVER STAGE ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE WAS 7.54 FEET. THE RIVER IS EXPECTED TO REMAIN AROUND 7.5 FEET FOR THE REMAINDER OF THE WEEK. SOME INCREASES REMAIN POSSIBLE AND ARE DEPENDENT ON ADDITIONAL RELEASES OF WATER FROM LAKE MCCONAUGHY. AT THIS TIME...NO ADDITIONAL RELEASES ARE EXPECTED THIS WEEK. HIGHWAY 30 REMAINS CLOSED FROM NORTH PLATTE TO MAXWELL...AS THE ROAD BED WAS DAMAGED FROM FLOODING FROM WHITE HORSE CREEK OVER THE PREVIOUS WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/SHORT TERM...CLB HYDROLOGY...CLB LONG TERM...TAYLOR AVIATION...TAYLOR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 457 PM CDT SUN JUN 12 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-132200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 457 PM CDT SUN JUN 12 2011 /357 PM MDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AS A MID LEVEL DISTURBANCE APPROACHES THE AREA THIS EVENING...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS WEST OF A LINE FROM VALENTINE TO NORTH PLATTE. FLOODING IS EXPECTED TO CONTINUE ALONG THE NORTH PLATTE RIVER WITH LITTLE CHANGE IN LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 PM MDT SUN JUN 12 2011 NEZ004-094-130300- SHERIDAN NE-WESTERN CHERRY NE- 817 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 900 PM MDT... AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOOVER LAKE TO HIGHWAY 27 CROSSING THE NIOBRARA RIVER...AND MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 825 PM MDT. ROCK HILL AROUND 830 PM MDT. INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AROUND 835 PM MDT. MERRIMAN...HIGHWAY 61 CROSSING THE NIOBRARA RIVER...INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AND HIGHWAY 61 CROSSING THE SNAKE RIVER AROUND 855 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 856 PM MDT SUN JUN 12 2011 NEZ094-130345- WESTERN CHERRY NE- 856 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 945 PM MDT... AT 847 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF MERRIMAN TO MERRIMAN TO INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD... AND MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AROUND 905 PM MDT. ELI AROUND 915 PM MDT. MEDICINE LAKE AND CODY AROUND 930 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 908 PM MDT SUN JUN 12 2011 NEZ004-130400- SHERIDAN NE- 908 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 1000 PM MDT... AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD TO 36 MILES WEST OF INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AROUND 925 PM MDT. INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AROUND 930 PM MDT. METCALF STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 87 MILE MARKER 70 AROUND 940 PM MDT. INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...HOOVER LAKE...HIGHWAY 27 MILE MARKER 230...HAY SPRINGS AND HIGHWAY 87 MILE MARKER 60 AROUND 1000 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL MERRIMAN 42.92N 101.70W
06/12/2011 M0.25 INCH CHERRY NE TRAINED SPOTTER
&&
CDCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1208 AM CDT MON JUN 13 2011 NEZ004-094-130600- SHERIDAN NE-WESTERN CHERRY NE- 1108 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL MIDNIGHT MDT... AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF MERRIMAN TO HIGHWAY 27 CROSSING THE NIOBRARA RIVER...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MERRIMAN... HIGHWAY 61 CROSSING THE NIOBRARA RIVER... INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD... ELI... HIGHWAY 61 CROSSING THE SNAKE RIVER... MEDICINE LAKE... SCHOOLHOUSE LAKE... CODY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 133 AM CDT MON JUN 13 2011 NEZ005-094-130730- EASTERN CHERRY NE-WESTERN CHERRY NE- 133 AM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 230 AM CDT/130 AM MDT/... AT 129 AM CDT/1229 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF CROOKSTON TO KILGORE TO 7 MILES NORTHEAST OF MEDICINE LAKE...AND MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... VALENTINE... CROOKSTON... SPARKS... SMITH FALLS STATE PARK... HIGHWAY 83 MILE MARKER 220... HIGHWAY 12 MILE MARKER 10... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The North Platte radar (KLNX), 114 km away, was scanning. The volume nearest the first event began at 07:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
The thunderstorm wind gusts estimated at 60 mph downed tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299539.